Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2012, 8:05 PM EDT for Floyd County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 2, 2012, 8:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761
WWUS82 KFFC 030005
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT MON JUL 2 2012
GAZ011-019-030030-
805 PM EDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 830 PM EDT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARMUCHEE...AND MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHEAST CHATTOOGA AND NORTH FLOYD COUNTIES THROUGH 830 PM EDT.
SOME LOCATIONS POSSIBLY IN THE PATH OF THIS STORM INCLUDE TIDINGS...
ARMUCHEE...PINSON...SHANNON...ROME...SENEY AND LINDALE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3443 8531 3455 8521 3447 8510 3446 8511
3443 8509 3442 8511 3440 8509 3439 8501
3422 8503 3421 8505 3410 8505 3408 8516
3410 8516 3410 8525 3408 8526 3408 8529
TIME...MOT...LOC 0004Z 333DEG 18KT 3439 8517
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 8:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 2, 8:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON JUL 2 2012
.PREV DISCUSSION... /ISSUED 341 PM EDT MON JUL 2 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN CONCERN IS CONVECTIVE POTENTIAL THIS EVENING AND AGAIN TUESDAY
AFTERNOON INTO EVENING. FOR THIS EVENING INTO TONIGHT THERE LOOKS
TO BE AMPLE MOISTURE AND INSTABILITY WITH MUCAPE VALUES GENERALLY
AROUND 3000 J/KG AND THE MAIN LIFTING MECHANISM AGAIN BEING A SFC
TROUGH DRAPED ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA.
THIS FEATURE COMBINED WITH ANY BOUNDARIES FROM REMNANT OUTFLOWS IN
CONVECTION FROM EARLY THIS MORNING WILL LIKELY FOCUS CONVECTIVE
INITIATION. SHORT TERM GUIDANCE IS IN GENERAL AGREEMENT WITH THIS
BEGINNING AFTER 21-22Z AND LATEST VIS SATELLITE SHOWS CU FIELD
DEVELOPING ALONG SFC TROUGH. HIGH CLOUDS HAVE SLOWED DAYTIME
HEATING DOWN SIGNIFICANTLY TODAY WHICH HAS LIMITED THE AVAILABLE
CAPE NOTABLY COMPARED TO THE EXTREME VALUES PRESENT YESTERDAY.
NONETHELESS... IN SUCH AN ENVIRONMENT WITH LITTLE WIND SHEAR.. AM
STILL EXPECTING ISOLATED TO SCATTERED DEVELOPMENT OF THE PULSE
TYPE AND OUTFLOW BOUNDARIES TRIGGERING ADDITIONAL DEVELOPMENT. IT
WILL LIKELY NOT BE AS WIDESPREAD AS YESTERDAY BUT MAY STILL
CONTINUE PAST DAYTIME HEATING. THUNDERSTORM DEVELOPMENT LOOKS TO
BE A BIT MORE FAVORABLE TUESDAY AFTERNOON INTO EVENING WITH
SLIGHTLY HIGHER INSTABILITY AND THE APPROACH OF AN UPPER LEVEL
SHORTWAVE FROM THE NORTH. HAVE GONE WITH MAINLY CHANCE POPS IN THE
AFTERNOON AND EVENING TIMES.
FOR TEMPS...AFORMENTIONED LINGERING CLOUD COVERAGE FROM REMNANT
CONVECTION KEPT TEMPS ALMOST 10 DEGREES LOWER TODAY THAN YESTERDAY.
EVEN WITH INITIAL LOW LEVEL MOISTURE... THE PEAK HEAT INDICES WILL
STAY BELOW ADVISORY CRITERIA AND MORE NEAR THE UPPER 90S TO 100
DEGREES. THIS PROMPTED THE CANCELLING OF THE HEAT ADVISORY. USED A
COMBINATION OF MAV AND MET GUIDANCE FOR TEMPS WITH SLIGHT TWEAKS FOR
REMAINDER OF SHORT TERM...HOWEVER ANY CONVECTION REMNANTS MAY AFFECT
PROGGED VALUES FOR TUESDAY AS WELL.
03
LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES FROM THE PREVIOUS FORECAST. MODELS REMAIN
CONSISTENT IN BREAKING DOWN THE UPPER RIDGE OVER THE EASTERN U.S.
AND REPLACING IT WITH A LONG WAVE TROUGH. PREVIOUS LONG TERM
FORECAST DISCUSSION IS INCLUDED BELOW...
/ISSUED 432 AM EDT MON JUL 2 2012/
LONG TERM PERIOD WILL FEATURE STRONG MID AND UPPER LEVEL HIGH
WEAKENING SIGNIFICANTLY AND MORE IMPORTANTLY SINKING SOUTH OVER THE
GULF COAST. BY WEDNESDAY...THIS WILL LEAVE OUR AREA FIRMLY
ENTRENCHED IN WEST TO NORTHWEST FLOW ALOFT...VERY CONDUCIVE FOR
SHORT WAVE INTRUSIONS. SEVERAL OF THESE SHORT WAVES LOOK TO BE ON
TAP AND VERY DIFFICULT TO TIME BUT MOST SIGNIFICANT APPEAR TO BE
WED AFTERNOON AND AGAIN ON FRIDAY AFTERNOON. THESE WILL LARGELY
DRIVE THE POP DISTRIBUTION ON A DAY TO DAY BASIS...BUT DID INDICATE
A GRADIENT FROM SOUTH TO NORTH EACH DAY MAINLY BASED ON MOISTURE
DISTRIBUTION IN PLACE ACROSS THE AREA.
AS FOR SEVERE POTENTIAL...AGAIN MUCH WILL BE SHORTWAVE
DEPENDENT...BUT MODELS DO NOT SHOW MUCH IN THE WAY OF ANY COLD
POOLS MOVING INTO THE AREA. VALUES AT 500MB AVERAGE AROUND -8C TO
-9C...CONDUCIVE FOR SOME SEVERE STORMS BUT NOTHING TO INDICATE
MORE THAN TYPICAL SUMMERTIME CONDITIONS AT THIS TIME. CAPE VALUES
MIRROR THIS FINDING WITH 2000 TO 3000 J/KG EXPECTED EACH DAY WITH
LITTLE SHEAR EXPECTED.
DEESE/17
FIRE WEATHER
THE LOWEST RH VALUES LOOK TO STAY ABOVE 30 PERCENT TUESDAY AFTERNOON
AND WINDS SHOULD STAY NEAR 12 MPH OR LESS...THEREFORE NO HAZARDOUS
FIRE WEATHER CONDITIONS ARE EXPECTED ATTM. ANY ADJUSTMENTS TO TEMPS
OR DEWPOINTS WILL NEED TO BE MONITORED FOR UPDATES.
CLIMATE...
RECORDS FOR 07-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1925 65 1943 76 1931 56 1937
KATL 99 1954 68 1943 79 1996 58 1937
KCSG 101 1990 72 1981 78 1996 59 1950
1970
KMCN 103 1954 77 1943 79 1931 58 2008
1937
RECORDS FOR 07-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1925 70 1943 77 1978 58 1932
KATL 101 1925 74 1943 77 1931 60 1881
KCSG 101 1970 75 1988 77 1997 64 1950
1996
KMCN 104 1970 78 1944 77 1931 63 2010
1919
1918
RECORDS FOR 07-04
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1925 71 1940 75 1980 57 1996
1931
KATL 99 1948 72 1940 75 1993 59 1967
1922 1980 1933
1931
KCSG 99 2006 80 1994 76 2000 64 1986
1998
1997
KMCN 101 1979 74 1940 79 1931 59 1967
&&
AVIATION...
00Z UPDATE...SOME ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTH
GA SHOULD STAY AWAY FROM THE TAF SITES TONIGHT. VFR CONDITIONS
SHOULD CONTINUE THROUGH THE FORECAST WITH MORE ISOLATED THUNDER
POPPING UP TUESDAY AFTERNOON 21Z-01Z. WINDS SHOULD STAY OUT OF THE NW
IN THE 5-10KT RANGE WITH VRB WINDS IN AND AROUND AFTERNOON TSRA
DEVELOPMENT TUESDAY. NO RESTRICTIONS TO VSBYS EXPECTED.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF TUESDAY AFTERNOON TSRA AND CIGS.
HIGH CONFIDENCE ALL ELSE.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 97 73 98 / 30 40 30 40
ATLANTA 75 98 76 97 / 30 40 30 40
BLAIRSVILLE 68 91 66 91 / 30 40 30 40
CARTERSVILLE 69 98 69 97 / 30 30 30 40
COLUMBUS 75 98 75 96 / 30 40 30 40
GAINESVILLE 73 96 74 96 / 30 40 30 40
MACON 73 96 73 98 / 30 40 30 40
ROME 69 95 70 99 / 30 30 30 40
PEACHTREE CITY 70 96 71 97 / 30 40 30 40
VIDALIA 75 96 77 96 / 30 40 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....39
AVIATION...01Hazardous weather outlook, Jul 2, 3:19 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT MON JUL 2 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 319 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG MID AND UPPER LEVEL RIDGE WILL WEAKEN SLIGHTLY ACROSS THE AREA AS A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE REMAINS STATIONARY ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THROUGH MIDNIGHT TONIGHT. .DISCUSSION... AS SURFACE TEMPERATURES CONTINUE TO RISE WITH DAYTIME HEATING...SCATTERED THUNDERSTORMS WILL DEVELOP. CAPES WILL CONTINUE TO INCREASE INTO THE 2000 TO 3000 RANGE. IN ADDITION...THERE IS A PRESENCE OF ENHANCED DOWNDRAFT PARAMETERS. THIS WILL BE SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... BORDERLINE HEAT ADVISORY CONDITIONS WILL BE IN PLACE FOR TUESDAY AFTERNOON OVER EAST CENTRAL PORTIONS OF THE AREA. A SERIES OF SHORTWAVES WILL MOVE THROUGH THE REGION THROUGH THE WEEK ENHANCING THE THUNDERSTORM POTENTIAL WEDNESDAY AND AGAIN ON FRIDAY AFTERNOON. GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 2, 5:00 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 SSE MILLEDGEVILLE 33.05N 83.21W
07/01/2012 E1.00 INCH BALDWIN GA PUBLIC
0400 PM HAIL 2 S DEVEREUX 33.19N 83.08W
07/01/2012 E1.00 INCH HANCOCK GA PUBLIC
0415 PM HAIL 4 NNW MCINTYRE 32.90N 83.22W
07/01/2012 E1.00 INCH WILKINSON GA PUBLIC
0415 PM HAIL SPARTA 33.28N 82.97W
07/01/2012 E0.88 INCH HANCOCK GA NWS EMPLOYEE
NWS EMPLOYEE HAD TO STOP UNDER A GAS STATION AWNING TO
AVOID HAIL.
0440 PM TSTM WND DMG 2 SW CRAWFORDVILLE 33.53N 82.92W
07/01/2012 TALIAFERRO GA 911 CALL CENTER
TWO TREES DOWN ON I-20 BLOCKING LANE AT MILE MARKER 147.
0440 PM TSTM WND DMG 3 SSE BROWNS CROSSING 33.01N 83.35W
07/01/2012 BALDWIN GA PUBLIC
ONE TREE DOWN. LOTS OF LIMBS DOWN. PEA SIZE HAIL ALSO
REPORTED.
0446 PM TSTM WND DMG RAYTOWN 33.57N 82.75W
07/01/2012 TALIAFERRO GA 911 CALL CENTER
TALIAFERRO COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
TREES ON COUNTY ROADS IN THE EASTERN PORTION OF THE
COUNTY. RADAR ESTIMATED TIME BETWEEN 1646 EDT AND 1700
EDT IN THIS PORTION OF THE COUNTY.
0515 PM HAIL 6 NNE PERRY 32.54N 83.69W
07/01/2012 E1.00 INCH HOUSTON GA AMATEUR RADIO
0525 PM HAIL WARNER ROBINS 32.62N 83.63W
07/01/2012 E0.88 INCH HOUSTON GA PUBLIC
0525 PM HAIL 3 W WARNER ROBINS 32.62N 83.68W
07/01/2012 E0.88 INCH HOUSTON GA PUBLIC
YARD FULL OF HAIL UP TO NICKLE SIZE WITH A FEW TREE LIMBS
DOWN.
0541 PM TSTM WND DMG 5 S PHOENIX 33.35N 83.28W
07/01/2012 PUTNAM GA 911 CALL CENTER
PUTNAM COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
IN EASTERN PORTIONS OF THE COUNTY WITH THE STORM LATE IN
THE 1700 HOUR. RADAR ESTIMATED TIME AROUND 1741 EDT.
0545 PM TSTM WND DMG 3 NNW BYRON 32.70N 83.77W
07/01/2012 CRAWFORD GA 911 CALL CENTER
CRAWFORD COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
TREES AND LINES ON THE EASTERN SIDE OF THE COUNTY. RADAR
ESTIMATED TIME BETWEEN 1745 EDT AND 1750 EDT.
0550 PM HAIL 15 WNW HAMILTON 32.84N 85.11W
07/01/2012 E1.00 INCH HARRIS GA PUBLIC
0600 PM HAIL BERNER 33.15N 83.83W
07/01/2012 E1.00 INCH MONROE GA PUBLIC
QUARTER SIZE HAIL REPORT RELAYED BY WMAZ METEOROLOGIST.
0605 PM HAIL JULIETTE 33.11N 83.80W
07/01/2012 E1.75 INCH MONROE GA PUBLIC
NWS BIRMINGHAM RELAYED A REPORT FROM THE PUBLIC OF GOLF
BALL SIZED HAIL NEAR JULIETTE.
0605 PM TSTM WND DMG BERNER 33.15N 83.83W
07/01/2012 MONROE GA EMERGENCY MNGR
MONROE COUNTY EM REPORTED 20 TO 30 TREES DOWN ACROSS
NORTH AND CENTRAL MONROE COUNTY.
0605 PM TSTM WND DMG 5 NW WAYSIDE 33.11N 83.67W
07/01/2012 JONES GA 911 CALL CENTER
JONES COUNTY 911 OPERATOR REPORTED 6 TO 8 TREES DOWN
ACROSS NORTHWEST JONES COUNTY.
0605 PM HAIL 2 SSE MCDONOUGH 33.42N 84.14W
07/01/2012 E1.00 INCH HENRY GA LAW ENFORCEMENT
HENRY COUNTY LAW ENFORCEMENT REPORTED PEA TO QUARTER
SIZED HAIL IN THE MCDONOUGH AREA. RADAR ESTIMATED TIME OF
1805 EDT TO 1815 EDT.
0615 PM TSTM WND DMG LOCUST GROVE 33.34N 84.10W
07/01/2012 HENRY GA 911 CALL CENTER
HENRY COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
IN THE LOCUST GROVE AREA. RADAR ESTIMATED TIME OF 1815
EDT TO 1837 EDT.
0618 PM TSTM WND DMG 3 ESE GODFREY 33.44N 83.46W
07/01/2012 PUTNAM GA 911 CALL CENTER
PUTNAM COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
IN THE NORTHERN PORTION OF THE COUNTY. RADAR ESTIMATED
TIME 1818 EDT TO 1841 EDT.
0846 PM TSTM WND DMG 5 W UVALDA 32.03N 82.59W
07/01/2012 MONTGOMERY GA 911 CALL CENTER
TOOMBS COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
IN SOUTHERN PORTIONS OF MONTGOMERY COUNTY. RADAR
ESTIMATED TIME OF 2046 EDT TO 2055 EDT.
0846 PM TSTM WND DMG 2 SSW TOOMBS CENTRAL 32.02N 82.36W
07/01/2012 TOOMBS GA 911 CALL CENTER
TOOMBS COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
IN THE SOUTHERN PART OF THE COUNTY. RADAR ESTIMATED TIME
OF 2046 EDT TO 2100 EDT.
0909 PM TSTM WND DMG 3 SW HATLEY 31.87N 83.64W
07/01/2012 CRISP GA 911 CALL CENTER
CRISP COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
AND LINES INCLUDING 2 TREES DOWNED ONTO A HOUSE. RADAR
ESTIMATED TIME FROM 2109 EDT TO 2123 EDT.
1029 PM TSTM WND DMG 3 SE WINDER 33.96N 83.68W
07/01/2012 BARROW GA COUNTY OFFICIAL
BARROW COUNTY EMA REPORTED TREES DOWN ON A VEHICLE AND A
HOUSE ON LAKEVIEW DRIVE SE. THEY ALSO REPORTED THAT A
BOAT HAD BEEN REMOVED FROM THE LAKE BY THE WIND AND
PLACED ONSHORE. TIME IS BASED ON RADAR.
1029 PM TSTM WND DMG 2 SE WINDER 33.97N 83.70W
07/01/2012 BARROW GA COUNTY OFFICIAL
BARROW COUNTY EMA REPORTED THAT TWO TIED DOWN AIRCRAFT
WERE FLIPPED AT THE WINDER AIRPORT. A PIPER CADET AND A
PIPER CHEROKEE 180 WERE DAMAGED. TIME IS BASED ON RADAR.
&&
AGIBBSSpecial weather statement, Jul 2, 5:44 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT MON JUL 2 2012
GAZ001-002-022230-
544 PM EDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER AND
DADE COUNTIES UNTIL 630 PM EDT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF COLE CITY TO 16 MILES
NORTHEAST OF LOOKOUT MOUNTAIN...MOVING SOUTHWEST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES IN MARION AND HAMILTON COUNTIES IN TENNESSEE AS OF
540 PM EDT. THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO WALKER AND
DADE COUNTIES...INCLUDING AREAS AROUND COLE CITY...CHATTANOOGA
VALLEY...FAIRVIEW...LOOKOUT MOUNTAIN...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...TRENTON AND COLE CITY.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3499 8527 3494 8526 3490 8530 3485 8559
3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2143Z 038DEG 15KT 3509 8557 3516 8523Special weather statement, Jul 2, 8:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT MON JUL 2 2012
GAZ011-019-030030-
805 PM EDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 830 PM EDT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARMUCHEE...AND MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHEAST CHATTOOGA AND NORTH FLOYD COUNTIES THROUGH 830 PM EDT.
SOME LOCATIONS POSSIBLY IN THE PATH OF THIS STORM INCLUDE TIDINGS...
ARMUCHEE...PINSON...SHANNON...ROME...SENEY AND LINDALE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3443 8531 3455 8521 3447 8510 3446 8511
3443 8509 3442 8511 3440 8509 3439 8501
3422 8503 3421 8505 3410 8505 3408 8516
3410 8516 3410 8525 3408 8526 3408 8529
TIME...MOT...LOC 0004Z 333DEG 18KT 3439 8517The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:17 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Jul 3, 2:39 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| Jul 3, 2:50 PM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Jul 3, 2:52 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 3, 2:57 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 33 min |
| Jul 3, 3:02 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Jul 3, 3:08 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 52 min |
| Jul 3, 3:09 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Jul 3, 3:12 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jul 3, 3:15 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Jul 3, 3:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jul 3, 3:19 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Jul 3, 3:23 PM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Jul 3, 3:26 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 3, 3:29 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 31 min |
| Jul 3, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 28 min |
| Jul 3, 3:37 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 23 min |
| Jul 3, 3:38 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Jul 3, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 49 min |
| Jul 3, 3:42 PM EDT | Special Weather Statement | FFC | Jackson | 33 min |
| Jul 3, 3:44 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Jul 3, 3:48 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Jul 3, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 52 min |
| Jul 3, 3:55 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Jul 3, 3:57 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 33 min |
| Jul 3, 4:06 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 3, 4:07 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Jul 3, 4:09 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
| Jul 3, 4:11 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 3, 4:17 PM EDT | Special Weather Statement | FFC | Baldwin | 13 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Johnson, Washington, Wilkinson | 40 min |
| Jul 3, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 44 min |
| Jul 3, 4:35 PM EDT | Special Weather Statement | FFC | Taylor | 25 min |
| Jul 3, 4:38 PM EDT | Special Weather Statement | FFC | Henry | 37 min |
| Jul 3, 4:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jul 3, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 48 min |
| Jul 3, 4:44 PM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Jul 3, 4:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Jul 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 38 min |
| Jul 3, 4:54 PM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jul 3, 4:55 PM EDT | Special Weather Statement | FFC | White | 35 min |
| Jul 3, 4:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jul 3, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Spalding | 43 min |
| Jul 3, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Taylor | 51 min |
| Jul 3, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Upson | 49 min |
| Jul 3, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 28 min |
| Jul 3, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 42 min |
| Jul 3, 5:22 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Jul 3, 5:24 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Twiggs | 36 min |
| Jul 3, 5:36 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Jul 3, 5:41 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Jul 3, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 48 min |
| Jul 3, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Henry | 44 min |
| Jul 3, 5:52 PM EDT | Special Weather Statement | FFC | Twiggs | 23 min |
| Jul 3, 5:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Jul 3, 6:03 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 27 min |
| Jul 3, 6:05 PM EDT | Special Weather Statement | FFC | Crawford, Monroe | 25 min |
| Jul 3, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 53 min |
| Jul 3, 6:13 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 32 min |
| Jul 3, 6:17 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Jul 3, 6:20 PM EDT | Special Weather Statement | FFC | Peach | 25 min |
| Jul 3, 6:34 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Henry | 41 min |
| Jul 3, 6:36 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 24 min |
| Jul 3, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 43 min |
| Jul 3, 6:50 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Jul 3, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 49 min |
| Jul 3, 7:02 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jul 3, 7:12 PM EDT | Special Weather Statement | FFC | Pickens | 33 min |
| Jul 3, 7:13 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Jul 3, 7:27 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| Jul 3, 7:28 PM EDT | Special Weather Statement | FFC | Lee | 32 min |
| Jul 3, 7:38 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Pickens | 37 min |
| Jul 3, 7:49 PM EDT | Special Weather Statement | FFC | Toombs | 41 min |
| Jul 3, 7:58 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler, Wilcox | 32 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.